Alert archive / North Carolina / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 2, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this severe thunderstorm warning at Jan 9, 2024, 5:57 PM EST for 4 counties in North Carolina. It was in force for 48 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 9, 2024, 5:57 PM EST (22:57 UTC)
- Expired
- Jan 9, 2024, 6:45 PM EST
- In force
- 48 min
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Storm-based polygon
- Tornado
- Possible
- Damage threat
- Considerable
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Carteret County, NC, Craven County, NC, Jones County, NC, Onslow County, NC
The radar
The Morehead City radar (KMHX), 15 km from the middle of the area, began a volume at 22:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 9, 6:05 PM EST | TSTM WND DMG | 3 Wsw Swansboro, NC | Tree down. |
| Jan 9, 6:12 PM EST | TSTM WND GST 62 | 1 S Bogue, NC | Marine Corp Air Station Bogue Field (NJM) observed a 54 knot (62 mph) thunderstorm wind gust. |
| Jan 9, 6:12 PM EST | TSTM WND GST 62 | 2 Sse Bogue, NC | Marine Corp Air Station Bogue Field (NJM) observed a 54 knot (62 mph) thunderstorm wind gust. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 9, 1:46 PM EST | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 11.0 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1058 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 242 m²/s²
- 0-3 km storm-relative helicity
- 411 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
646
WUUS52 KMHX 092257
SVRMHX
NCC031-049-103-133-092345-
/O.NEW.KMHX.SV.W.0002.240109T2257Z-240109T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Newport/Morehead City NC
557 PM EST Tue Jan 9 2024
The National Weather Service in Newport has issued a
* Severe Thunderstorm Warning for...
Southeastern Jones County in eastern North Carolina...
Southeastern Craven County in eastern North Carolina...
Southeastern Onslow County in eastern North Carolina...
Central Carteret County in eastern North Carolina...
* Until 645 PM EST.
* At 557 PM EST, a severe thunderstorm was located near Hammocks
Beach State Park, or 15 miles southeast of Camp Lejeune Center,
moving northeast at 65 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
New Bern, Havelock, Morehead City, Newport, James City, Stella,
Swansboro, South River, Cape Carteret, Merrimon, Pine Knoll Shores,
Harlowe, Silverdale, Broad Creek, Great Neck, Riverdale, Wildwood,
Croatan, Kuhns, and Peletier.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 900 PM EST for eastern North
Carolina.
For your protection move to an interior room on the lowest floor of a
building.
Please send your reports of hail and/or wind damage, including trees
or large limbs downed, by calling the National Weather Service office
in Newport at 1-800-889-6889.
A Tornado Watch remains in effect until 900 PM EST for eastern North
Carolina.
&&
LAT...LON 3451 7733 3514 7698 3511 7693 3503 7693
3500 7687 3503 7687 3500 7686 3496 7680
3500 7671 3502 7670 3503 7673 3505 7671
3502 7669 3509 7659 3509 7647 3461 7689
3456 7713 3449 7727
TIME...MOT...LOC 2257Z 205DEG 57KT 3456 7715
TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
OJC1 follow-up statement
932
WWUS52 KMHX 092329
SVSMHX
Severe Weather Statement
National Weather Service Newport/Morehead City NC
629 PM EST Tue Jan 9 2024
NCC031-103-133-092339-
/O.CAN.KMHX.SV.W.0002.000000T0000Z-240109T2345Z/
Jones NC-Onslow NC-Carteret NC-
629 PM EST Tue Jan 9 2024
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN JONES...
SOUTHEASTERN ONSLOW AND CENTRAL CARTERET COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 900 PM EST for eastern North
Carolina.
LAT...LON 3495 7708 3497 7708 3514 7698 3511 7693
3510 7694 3506 7694 3505 7695 3504 7694
3505 7693 3503 7693 3500 7687 3502 7687
3500 7686 3490 7692
TIME...MOT...LOC 2329Z 193DEG 58KT 3503 7695
$$
NCC049-092345-
/O.CON.KMHX.SV.W.0002.000000T0000Z-240109T2345Z/
Craven NC-
629 PM EST Tue Jan 9 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EST
FOR SOUTH CENTRAL CRAVEN COUNTY...
At 629 PM EST, a severe thunderstorm was located over Riverdale, or
near James City, moving north at 65 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
New Bern, Havelock, James City, Croatan, Riverdale, Neuse Forest, and
Fairfield Harbour.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 900 PM EST for eastern North
Carolina.
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Newport.
&&
LAT...LON 3495 7708 3497 7708 3514 7698 3511 7693
3510 7694 3506 7694 3505 7695 3504 7694
3505 7693 3503 7693 3500 7687 3502 7687
3500 7686 3490 7692
TIME...MOT...LOC 2329Z 193DEG 58KT 3503 7695
TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
OJCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 9, 4:51 PM EST, 1 hour 6 minutes earlier.
Area forecast discussion, Jan 9, 4:51 PM EST, 1 hour 6 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
451 PM EST Tue Jan 9 2024
.SYNOPSIS...
A powerful low pressure system will move up the Eastern
Seaboard today and bring a very strong cold front through
Eastern NC as well as a bevy of impacts. Behind this system high
pressure will build back into the area through Thursday.
Another strong low pressure system will then affect the region
Friday and into this weekend.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 345 PM Tuesday...
A surface low will track northeast from western NC into the Northern
Mid-Atlantic tonight, with an associated cold front pushing east
through the coastal Carolinas. Along the cold front, a QLCS with a
history of damaging winds, stretches from central NC south through
coastal GA. Recent mesoanalysis shows low to mid-60s dewpoints
continue to get pulled north ahead of the advancing QLCS/cold front.
While mid-level lapse rates are poor, low-mid level moistening is
supporting SFC-based CAPE of 500-750j/kg, and minimal CIN, within
the effective warm sector (per the recent 18z CHS sounding). The
forecast challenge through this evening will be how far north that
effective warm front will reach. The airmass south of that front is
very concerning, with extreme low-level shear/helicity. North of the
effective warm front, the airmass is also concerning, but weaker
instability makes the risk much more conditional, and probably more
wind-focused compared to south of the front where both a wind and
tornado threat will reside. Should the more unstable airmass make it
this far north, the shear/instability combo will support a risk of a
strong tornado. Otherwise, the main risk will be 60-80 mph wind
gusts both with the pre-line storms and the line, itself. With this
update, and in coordination with SPC, the Tornado Watch has been
expanded to include the Crystal Coast, and counties just inland of
there. For now, at least, this is where the greatest risk of the
most favorable tornado environment may reach. Further north is less
certain, but we'll continue to assess the potential to see if any
extension of the Tornado Watch is needed.
Ahead of the line of storms, a strong pressure gradient, locally
enhanced by mesoscale boundaries/processes, will lead to a peak in
gradient-driven winds of 45-65 mph. The peak of these gradient winds
will be from now until the passage of the cold front. Once the cold
front passes, the gradient will relax. However, strengthening CAA
and steepening low-level lapse rates will allow gusty winds of 40-45
mph to continue, and for this reason, the Wind Advisory has been
extended into early Wednesday morning. Once the High Wind Warning
ends, it will likely have to be replaced with a Wind Advisory, and
also extended into early Wednesday morning.
&&
.SHORT TERM /WEDNESDAY/...
As of 345 PM Tuesday...
Gusty, post-frontal winds will continue into Wednesday, but will
gradually subside by late-afternoon. Temperatures will be noticeably
cooler, and only reach into the 50s.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
As of 420 AM Tue...
Attention then turns to yet another strong low pressure system,
expected develop across the Deep South Friday and lift northward
bringing a strong cold front through Eastern NC early Saturday
morning - almost a carbon copy track of today's system. Guidance
points to this system being relatively weaker, although it will
still bring a renewed risk of strong winds and minor to moderate
coastal flooding, heavy rain, and a low-end risk of severe
thunderstorms. Given increased confidence with better agreement
amongst ensemble members, raised PoPs to categorical for the
period.
Behind this system colder but drier conditions will move in for the
rest of the weekend and into early next week. Spread among guidance
is considerable, but there is at least some potential for a return
of unsettled conditions at the beginning of the work week followed
by the intrusion of an Arctic airmass.
&&
.AVIATION /22Z TUESDAY THROUGH SUNDAY/...
SHORT TERM /Through Wednesday/...
As of 1 PM Tues...Sites have been bouncing between VFR and MVFR
over the past couple of hours as clouds continue to lower and
showers increase in coverage.
Scattered showers will continue for the next few hours, which
will allow sites to continue their current pattern of bouncing
between VFR and MVFR. As we get into the late afternoon, rain
will become more widespread and the severe threat will increase.
Then, a strong convective line will push from west to east
across ENC after dark. Storms are expected to be strong to
severe and a few tornadoes cannot be ruled out.
Strong winds will continue through the period with gusts of
40-50 kts possible over the coastal plain and 50-60 kts across
the coast by late this afternoon. In addition to this, 60-80 kts
of LLWS is possible (strongest near the coast), which will
create dangerous runway conditions.
Conditions will quickly improve behind the front late
tonight/early tomorrow morning.
LONG TERM /Wednesday night through Saturday/...
As of 430 AM Tue...High pressure builds in Thursday with pred
VFR conditions expected. Another strong low pressure system will
impact the region Friday into Saturday with a return of strong
gusty winds, although likely not as strong as today.
&&
.MARINE...
SHORT TERM /Through Wednesday/...
As of 345 PM Tuesday...
Very dangerous marine conditions ongoing at this time, with
southeast winds of 30-40kt, and gusts reaching as high as 40-60kt.
Seas continue to build, and have reached 15-20ft. Winds and seas
will continue to build through late this evening. Across the warmer
waters south of Cape Hatteras, occasional gusts to near hurricane
force will be possible for a few hours, and seas of 20-25ft can be
expected. Elsewhere, gusts to 50kt and seas up to 20ft can be
expected. Inland rivers and sounds will be extremely rough, with
gusts to 50kt as well. Winds and seas will gradually lay down by
Wednesday, but it will take some time. Lastly, bands of
thunderstorms will move through over the next several hours with an
increased risk of strong winds and waterspouts.
LONG TERM /Wednesday night through Saturday/...
As of 430 AM Tue...Storm force winds will quickly give way to Gales
Wednesday morning as the front departs, then falling off quickly Wed
afternoon and evening while seas greater than 6 ft linger into Thu
morning. High pressure brings better boating conditions Thu
afternoon into Fri morning but conditions will quickly deteriorate
Friday afternoon into early Saturday as another strong frontal
system impacts the waters. Although this storm system will not be as
strong as today's, Gales appear highly probable especially over
coastal waters and adjacent sounds.
&&
.HYDROLOGY...
As of 500 PM Tuesday...Forecast rainfall amounts have continued
to trend down with only 1-1.5" expected, though some isolated
higher amounts of around 2" are possible. While widespread
flooding is not expected at this time, the potential exists for
a few instances of flash flooding, given the expected high rain
rates and anomalous moisture. Rivers will eventually respond to
the rain as well, but ensemble guidance suggests these rises may
hold off until later this week as water upstream works towards
the coast.
&&
.TIDES/COASTAL FLOODING...
As of 435 AM Tue...Very strong southerly winds will develop ahead of
a powerful cold front today into tomorrow. Large southerly swell and
storm force winds are currently forecast, with the potential for
minor to locally significant coastal impacts, both oceanside and
soundside.
No changes were made to headlines this morning. Coastal Flood
Warning (inundation 2-4 ft AGL) remains for Beaufort, Mainland Hyde
and Dare counties, along with the Outer Banks given the potential
for sound/tidal river and oceanside flooding.
-Oceanside impacts include the potential for moderate to locally
significant ocean overwash (where dune structures are vulnerable),
along the entire coast given the wave runup setup.
Areas of highest concern - beaches from Oregon Inlet down to
Ocracoke, as well as North Topsail Beach. This could impact portions
of Highway 12, especially during times of high tide, rendering it
impassable at times.
-Moderate coastal flooding is expected across soundside Outer Banks,
as well as areas adjacent to the northwestern Pamlico Sound
including the Pamlico and Pungo Rivers. Though winds will be quite
intense Tuesday, a continuous slight veering of the winds through
the day will keep any one area from seeing significantly high water
levels. As winds veer southwest and then west tonight into tomorrow
morning, rapid water rises are likely for soundside locales north of
Buxton.
Elsewhere, minor coastal flooding is expected along the Crystal
Coast as well as up the Neuse/Bay Rivers, with 1 to 2 feet of
inundation possible.
Beyond today, another strong storm system on Friday and Saturday
will bring a renewed coastal flooding threat for many of the same
areas. Winds are forecast to be weaker than today's system, but at
least minor to moderate impacts are possible.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...Wind Advisory until 7 AM EST Wednesday for NCZ029-044-079-090-
091-193.
High Wind Warning until 11 PM EST this evening for NCZ045-046-
080-092-094-194-198.
Coastal Flood Warning until 4 AM EST Wednesday for NCZ047-080-
081.
High Wind Warning until 1 AM EST Wednesday for NCZ047-081-195-
196-199-203>205.
Coastal Flood Advisory until midnight EST tonight for NCZ094-
194>196-199.
High Surf Advisory until 7 PM EST Wednesday for NCZ195-199.
High Surf Advisory until midnight EST Wednesday night for
NCZ196-204-205.
Coastal Flood Warning until 3 PM EST Wednesday for NCZ203>205.
High Surf Advisory until 11 AM EST Wednesday for NCZ203.
MARINE...Storm Warning until 1 AM EST Wednesday for AMZ131-135-230-231.
Storm Warning until 11 PM EST this evening for AMZ136-137.
Storm Warning until 3 AM EST Wednesday for AMZ150-152.
Storm Warning until 8 AM EST Wednesday for AMZ154-156-158.
&&
SYNOPSIS...MHX
NEAR TERM...RM
SHORT TERM...RM
LONG TERM...MS
AVIATION...MS/OJC
MARINE...RM/MS
HYDROLOGY...MHX
TIDES/COASTAL FLOODING...MHXHazardous weather outlook, Jan 9, 4:21 PM EST, 1 hour 36 minutes before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 421 PM EST Tue Jan 9 2024 NCZ029-044-102130- Martin-Pitt- 421 PM EST Tue Jan 9 2024 ...WIND ADVISORY IN EFFECT UNTIL 7 AM EST WEDNESDAY... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ079-090-091-193-102130- Greene-Duplin-Lenoir-Northern Craven- 421 PM EST Tue Jan 9 2024 ...WIND ADVISORY IN EFFECT UNTIL 7 AM EST WEDNESDAY... ...TORNADO WATCH 7 IN EFFECT UNTIL 9 PM EST THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Wind Advisory. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ204-205-102130- Ocracoke Island-Hatteras Island- 421 PM EST Tue Jan 9 2024 ...COASTAL FLOOD WARNING IN EFFECT UNTIL 3 PM EST WEDNESDAY... ...HIGH WIND WARNING IN EFFECT UNTIL 1 AM EST WEDNESDAY... ...HIGH SURF ADVISORY IN EFFECT UNTIL MIDNIGHT EST WEDNESDAY NIGHT... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Warning. High Wind Warning. High Surf Advisory. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Warning. High Surf Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ203-102130- Northern Outer Banks- 421 PM EST Tue Jan 9 2024 ...COASTAL FLOOD WARNING IN EFFECT UNTIL 3 PM EST WEDNESDAY... ...HIGH WIND WARNING IN EFFECT UNTIL 1 AM EST WEDNESDAY... ...HIGH SURF ADVISORY IN EFFECT UNTIL 11 AM EST WEDNESDAY... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Warning. High Wind Warning. High Surf Advisory. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Warning. High Surf Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ080-102130- Beaufort- 421 PM EST Tue Jan 9 2024 ...COASTAL FLOOD WARNING IN EFFECT UNTIL 4 AM EST WEDNESDAY... ...HIGH WIND WARNING IN EFFECT UNTIL 11 PM EST THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Warning. High Wind Warning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ047-081-102130- Mainland Dare-Mainland Hyde- 421 PM EST Tue Jan 9 2024 ...COASTAL FLOOD WARNING IN EFFECT UNTIL 4 AM EST WEDNESDAY... ...HIGH WIND WARNING IN EFFECT UNTIL 1 AM EST WEDNESDAY... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Warning. High Wind Warning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ094-194-102130- Pamlico-Southern Craven- 421 PM EST Tue Jan 9 2024 ...HIGH WIND WARNING IN EFFECT UNTIL 11 PM EST THIS EVENING... ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT... ...TORNADO WATCH 7 IN EFFECT UNTIL 9 PM EST THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. High Wind Warning. Tornado Watch. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ092-198-102130- Jones-Inland Onslow- 421 PM EST Tue Jan 9 2024 ...HIGH WIND WARNING IN EFFECT UNTIL 11 PM EST THIS EVENING... ...TORNADO WATCH 7 IN EFFECT UNTIL 9 PM EST THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Wind Warning. Tornado Watch. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ196-102130- East Carteret- 421 PM EST Tue Jan 9 2024 ...HIGH WIND WARNING IN EFFECT UNTIL 1 AM EST WEDNESDAY... ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT... ...HIGH SURF ADVISORY IN EFFECT UNTIL MIDNIGHT EST WEDNESDAY NIGHT... ...TORNADO WATCH 7 IN EFFECT UNTIL 9 PM EST THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. High Wind Warning. High Surf Advisory. Tornado Watch. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Surf Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ195-199-102130- West Carteret-Coastal Onslow- 421 PM EST Tue Jan 9 2024 ...HIGH WIND WARNING IN EFFECT UNTIL 1 AM EST WEDNESDAY... ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT... ...HIGH SURF ADVISORY IN EFFECT UNTIL 7 PM EST WEDNESDAY... ...TORNADO WATCH 7 IN EFFECT UNTIL 9 PM EST THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. High Wind Warning. High Surf Advisory. Tornado Watch. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Surf Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ045-046-102130- Washington-Tyrrell- 421 PM EST Tue Jan 9 2024 ...HIGH WIND WARNING IN EFFECT UNTIL 11 PM EST THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Wind Warning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 9, 5:01 PM EST | Severe Thunderstorm Warning | MHX | Onslow | 44 min |
| Jan 9, 5:09 PM EST | Tornado Warning | MHX | Onslow | 36 min |
| Jan 9, 5:27 PM EST | Special Marine Warning | MHX | 48 min | |
| Jan 9, 6:25 PM EST | Severe Thunderstorm Warning | MHX | Beaufort, Craven, Hyde, Jones, Martin, Pamlico and 1 more | 32 min |
| Jan 9, 6:53 PM EST | Severe Thunderstorm Warning | MHX | Jones, Onslow | 52 min |
| Jan 9, 6:54 PM EST | Severe Thunderstorm Warning | MHX | Duplin, Greene, Lenoir | 66 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.